How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Josh Your Own Question
Dr. Josh
Dr. Josh, Doctor
Category: Health
Satisfied Customers: 4856
Experience:  Practicing Physician, Family Physician for 7 years
6740150
Type Your Health Question Here...
Dr. Josh is online now
A new question is answered every 9 seconds

Im a type 2, and now Im on insulin so i can tolerate what

This answer was rated:

I'm a type 2, and now I'm on insulin so i can tolerate what hopefully is a short course of prednisone. Pred totally made my sugars go crazy. Question - will this effect, and thus me having to be on insulin, be permanent? Or will it go away after i stop the pred?
Welcome to Justanswer Website.
Myself Dr Josh and I’m happy to help with your question today. Please provide me the following information so that I

Well, Steroids are hormones which causes an insulin resistance so it causes blood sugars to rise temporary.
Prednisone causes the body to metabolize sugar differently and can cause high blood sugar levels. Once you stop taking it, it may take few days for your blood sugar level to return to normal level.

It is advised, that one should check blood glucose level more frequently, about 4 to 6 times a day for several days, while on short course of prednisone.
This effect will be temporary, and in short time blood sugar levels will return back to normal. This effect usually resolves when the steroids are decreased or discontinued.

Yes, you can use short course of prednisone, but i would suggest that you should have a thorough discussion with your doctor.

If you have any further query then please feel free to ask.
Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me –
I’ll be happy to respond. Thank you!

Best wishes





Customer: replied 4 years ago.

how long can I stay on it for it to still be considered a short course? I'm on 40 mg. And,what would a taper schedule look like/ low long /is that considered part of the "course"?


thanks!


 

Hello,

Usually, doctor prescribe it for 2-3 weeks. This is considered as short course.
Also prednisone has to be tapered off at a dosage 10 mg a day and eventually discontinued fully, the temporary side effects will lessen and finally reverse. After 40 mg dosage can be decreased to 30 mg, then 20 mg and so on till complete withdrawal.
Its dosage should be continuously monitored and regulated by your primary doctor.

If you have any further query then please feel free to ask.
Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me –
I’ll be happy to respond. Thank you!

Best wishes




Dr. Josh and 3 other Health Specialists are ready to help you